File Download

There are no files associated with this item.

  Links for fulltext
     (May Require Subscription)
Supplementary

Article: Estimating the population size for a multiple list problem with an open population

TitleEstimating the population size for a multiple list problem with an open population
Authors
KeywordsDrug Abusers
Local Polynomial
Multiple-List
Open Population
Issue Date2009
PublisherAcademia Sinica, Institute of Statistical Science. The Journal's web site is located at http://www.stat.sinica.edu.tw/statistica/
Citation
Statistica Sinica, 2009, v. 19 n. 1, p. 177-196 How to Cite?
AbstractA semiparametric method using a local polynomial is proposed to estimate the population size at a specific time from multiple lists of an open population. The asymptotic distribution for the proposed estimators is derived. Simulation studies show that the proposed procedure works much better than existing methods. In addition, we provide a simple and efficient method to deal with the variable selection problem in a log-linear model when the number of the lists is large. The method is applied to estimate the number of drug-abusers in Hong Kong over the period 1977-1997.
Persistent Identifierhttp://hdl.handle.net/10722/172216
ISSN
2015 Impact Factor: 0.838
2015 SCImago Journal Rankings: 2.292
References

 

DC FieldValueLanguage
dc.contributor.authorLin, Hen_US
dc.contributor.authorYip, PSFen_US
dc.contributor.authorChen, Fen_US
dc.date.accessioned2012-10-30T06:20:45Z-
dc.date.available2012-10-30T06:20:45Z-
dc.date.issued2009en_US
dc.identifier.citationStatistica Sinica, 2009, v. 19 n. 1, p. 177-196en_US
dc.identifier.issn1017-0405en_US
dc.identifier.urihttp://hdl.handle.net/10722/172216-
dc.description.abstractA semiparametric method using a local polynomial is proposed to estimate the population size at a specific time from multiple lists of an open population. The asymptotic distribution for the proposed estimators is derived. Simulation studies show that the proposed procedure works much better than existing methods. In addition, we provide a simple and efficient method to deal with the variable selection problem in a log-linear model when the number of the lists is large. The method is applied to estimate the number of drug-abusers in Hong Kong over the period 1977-1997.en_US
dc.languageengen_US
dc.publisherAcademia Sinica, Institute of Statistical Science. The Journal's web site is located at http://www.stat.sinica.edu.tw/statistica/en_US
dc.relation.ispartofStatistica Sinicaen_US
dc.subjectDrug Abusersen_US
dc.subjectLocal Polynomialen_US
dc.subjectMultiple-Listen_US
dc.subjectOpen Populationen_US
dc.titleEstimating the population size for a multiple list problem with an open populationen_US
dc.typeArticleen_US
dc.identifier.emailYip, PSF: sfpyip@hku.hken_US
dc.identifier.authorityYip, PSF=rp00596en_US
dc.description.naturelink_to_subscribed_fulltexten_US
dc.identifier.scopuseid_2-s2.0-64549119098en_US
dc.relation.referenceshttp://www.scopus.com/mlt/select.url?eid=2-s2.0-64549119098&selection=ref&src=s&origin=recordpageen_US
dc.identifier.volume19en_US
dc.identifier.issue1en_US
dc.identifier.spage177en_US
dc.identifier.epage196en_US
dc.publisher.placeTaiwan, Republic of Chinaen_US
dc.identifier.scopusauthoridLin, H=13907979600en_US
dc.identifier.scopusauthoridYip, PSF=7102503720en_US
dc.identifier.scopusauthoridChen, F=25928259900en_US

Export via OAI-PMH Interface in XML Formats


OR


Export to Other Non-XML Formats